Alert archive / Maine / Storm Warnings in 2022
Storm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Nov 30, 2022, 3:11 AM EST. It took effect at Nov 30, 2022, 4:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 3:11 AM EST (08:11 UTC)
- In effect from
- Nov 30, 2022, 4:00 PM EST
- Expired
- Nov 30, 2022, 11:43 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
071 WHUS71 KCAR 300811 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 311 AM EST Wed Nov 30 2022 ANZ052-301615- /O.UPG.KCAR.GL.A.0017.221130T1800Z-221201T1000Z/ /O.NEW.KCAR.SR.W.0007.221130T2100Z-221201T0500Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 311 AM EST Wed Nov 30 2022 ...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...South winds 25 to 35 kt with gusts up to 50 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 4 PM this afternoon to midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ050-051-301615- /O.UPG.KCAR.SR.A.0007.221201T0000Z-221201T0500Z/ /O.NEW.KCAR.SR.W.0007.221130T2100Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 311 AM EST Wed Nov 30 2022 ...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...South winds 30 to 35 kt with gusts up to 55 kt and seas 10 to 15 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Sinko
6 follow-up statements
489 WHUS71 KCAR 301137 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 637 AM EST Wed Nov 30 2022 ANZ050>052-302100- /O.CON.KCAR.SR.W.0007.221130T2100Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 637 AM EST Wed Nov 30 2022 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... * WHAT...South winds 30 to 35 kt with gusts up to 55 kt and seas 10 to 15 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ Sinko
572 WHUS71 KCAR 301935 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 235 PM EST Wed Nov 30 2022 ANZ050>052-010345- /O.CON.KCAR.SR.W.0007.221130T2100Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 235 PM EST Wed Nov 30 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
513 WHUS71 KCAR 302249 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 549 PM EST Wed Nov 30 2022 ANZ050>052-010500- /O.CON.KCAR.SR.W.0007.000000T0000Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 549 PM EST Wed Nov 30 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 ft expected, except 8 to 11 ft on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ CB
602 WHUS71 KCAR 010151 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 851 PM EST Wed Nov 30 2022 ANZ050>052-010500- /O.CON.KCAR.SR.W.0007.000000T0000Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 851 PM EST Wed Nov 30 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 ft expected, except 8 to 11 ft on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until midnight EST tonight. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
541 WHUS71 KCAR 010441 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1141 PM EST Wed Nov 30 2022 ANZ050>052-010545- /O.EXP.KCAR.SR.W.0007.000000T0000Z-221201T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1141 PM EST Wed Nov 30 2022 ...STORM WARNING WILL EXPIRE AT MIDNIGHT EST TONIGHT... The front has moved through and winds have diminished and become westerly. $$
127 WHUS71 KCAR 010443 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1143 PM EST Wed Nov 30 2022 ANZ050>052-011200- /O.CAN.KCAR.SR.W.0007.000000T0000Z-221201T0500Z/ /O.NEW.KCAR.GL.W.0035.221201T0443Z-221202T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1143 PM EST Wed Nov 30 2022 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THURSDAY... ...STORM WARNING IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 16 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Nov 30, 12:28 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 30, 12:28 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1228 AM EST Wed Nov 30 2022
.SYNOPSIS...
High pressure will exit the state overnight. A cold front will
approach Wednesday, then cross the region Wednesday night. A
secondary cold front will cross the region Thursday. High
pressure will build toward the region later Thursday into
Friday. A warm front will lift across the region Saturday, with
a cold front then crossing late.
&&
.NEAR TERM /THROUGH TODAY/...
12:28AM Update: Approaching our morning lows at this hour with
southerly to southeast winds beginning to develop across the
area. Expecting to bottom out within the hour for most
locations. In addition high clouds are working over the area
with low clouds working northeast through the foothills of
southern Maine and northwest mountains approaching Moosehead
region. Expecting temperatures to slowly start climbing through
daybreak. As these clouds work in they will lower and expecting
some drizzle to develop with rapidly increasing low-level
moisture. It is possible in places by daybreak for drizzle to be
falling in areas where surface temps are below freezing. We
will need to monitor this over the next several hours on if this
materializes. Have added drizzle and fz drizzle to the grids
for a few hours this morning. Otherwise no major changes with
this update.
Prev Disc: High pressure will begin to shift eastward
overnight, though light winds and mostly clear skies will
persist through the evening, allowing for surface decoupling and
temperatures to drop quickly prior to midnight. Low
temperatures are likely to occur just after midnight, with lows
in the single digits above zero across the north and lower 20s
Downeast. Upper level clouds will begin to build in and thicken
through the second half of the night, along with southerly winds
increasing as the warm sector of the approaching low pressure
passes over the forecast area. This will lead to temperatures
warming through the early morning hours, and temps will continue
to warm through the day on Wednesday. High temperatures
Wednesday evening will reach the upper 30s to lower 40s across
the north, and near 50 closer to the coast.
Precipitation will begin to push into the forecast area around
noon on Wednesday, and as temperatures continue to warm,
precipitation types will be all rain across the forecast area,
aside from a brief mix of snow in the St. John Valley.
Precipitation will spread across the forecast area by Wednesday
evening, with rain being heavy at times due to unseasonably high
amounts of PW aloft and strong frontogenesis.
The tightened pressure gradient ahead of the approaching cold
front will also lead to winds greatly increasing in speeds, with
sustained winds 20 to 25 mph and gusts up to 40 mph across much
of the forecast area. Winds will likely be highest along the
coast as they move in off the Gulf of Maine.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
By Wednesday night, warm air will have completely overrun Maine
and all the precipitation will change over to rain. Winds are
still the big weather concern for the evening. As the parent low
moves eastward across Canada, a secondary low will develop
along the front, strengthening the low level jet. Current model
runs indicate the possibility of 60 to 70 knots of wind at 1000
feet above the surface over the waters. With any surface
inversion having eroded during the day, there is a possibility
for storm force winds to mix down over the waters, and warning
level winds mixing down to the surface just along the coast.
Have elected to keep the high wind watch over land, but changed
the gale watch to a storm watch for the coastal waters. Should
the secondary low not develop, or be weaker than forecast, these
winds may be overdone, which is the reason to keep the watch
for the moment. By early Thursday morning, the cold front will
pass through, and winds will become more westerly while rapidly
losing their upper level support. Although the westerly winds
will remain gusty in the wake of the front, they should rapidly
drop below warning or advisory level Thursday morning.
A secondary trough will bring a chance of snow showers behind
the front on Thursday morning, but these will be short lived
and not much accumulation is expected. A shortwave ridge will
move overhead and skies will clear overnight, which will allow
temperatures to drop into the teens in Northern Maine and remain
below freezing in the south. On Friday, clouds will move over
the apex of the ridge and temperatures will return to near
normal for this time of year.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Friday night, the ridge will move off to the east and southerly
flow will return to Northern Maine. This will bring yet another
warm up aloft ahead of a low expected to move in on Saturday.
Currently ensembles vary slightly on timing of the system, but
most are in agreement that this will be a warm system bringing
mostly rain for the forecast area. This system will also have a
low level jet ahead of the front, but currently it looks not
quiet as strong, and more of a southwest orientation, which is
not as conducive for strong winds along the coast. Still, it
bears watching as the storm develops. By Saturday afternoon,
rain will have spread all the way north into the St John Valley.
The cold front will approach Saturday night, but by this point,
most of the precipitation will have moved further east.
Deterministic EC and Canadian indicated the possibility of a
quick shot of snow behind the front early Sunday, but ensemble
solutions are split on this forecast, and any accumulation looks
to be minimal. Later on Sunday ridging will return and surface
temperatures will be fairly moderate for this time of year. The
end of the forecast period is once again a little hazy, with a
lot of uncertainty on timing for the next system. With such
variation in the models, the NBM provides a rather broad brush
for potential precipitation on Monday and Tuesday, but
confidence in the specifics is low.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: 06z TAF update...Monitoring for the potential of
amendments at BGR due to low cigs rapidly building across
southern Maine and falling below low end VFR. For now will keep
BGR & BHB at VFR through daybreak. Elsewhere mainly high cigs
VFR. Winds are slowly developing and shifting south-southeast.
Previous Discussion...
VFR conditions will remain in place across all terminals this
evening. Light and variable winds will persist this evening and
into the night tonight. Increasing high cigs late overnight.
Winds becoming E-SE around 5kts after 06z. Cigs will trend
towards MVFR/IFR across all terminals Wednesday morning, with
IFR conditions taking hold in the afternoon as rain moves into
the region. Winds will increase through the day on Wednesday to
15 to 20 kts out of the SE with gusts increasing to 30 to 40
kts. S to SE LLWS around 50 kts will develop across the entire
region by late in the day on Wednesday.
SHORT TERM:
Wednesday night...IFR/LIFR in RA. Possible -SN late across
the mountains. South winds 20 to 30 kts with gusts up to 40
kts, becoming west 15 to 25 kts with gusts up to 30 kts.
Stronger winds possible along the Downeast coast with gusts up
to 50 kts possible. Low level wind shear possible.
Thursday...VFR. Possible MVFR in SHSN across the north and
through the mountains. West/northwest winds 15 to 25 kts with
gusts up to 35 kts.
Thursday night through Friday night...VFR. West winds 10 to 20
knots with gusts up to 30 kts, diminishing to 10 to 15 kts and
becoming southerly.
Friday night...VFR. South winds around 10 kts.
Saturday...VFR/MVFR early, then MVFR/IFR. RASN becoming RA in
the north. RA Downeast. South winds 10 to 20 kts with gusts up
to 25 kts.
Saturday night...MVFR/IFR. Possible SN late, mainly in the north
and west. Southwest winds 10 to 20 kts becoming W.
&&
.MARINE...
NEAR TERM: Conditions will remain below advisory levels through
the night tonight with light winds becoming S overnight. Winds
and seas will begin to increase through the day on Wednesday,
surpassing gale force by the end of the day on Wednesday (and
increasing still into the night, see short term below for more
information). Seas will also increase with increasing southerly
swell, and wave heights building towards 11 to 13 feet on the
coastal waters by the end of the day on Wednesday.
SHORT TERM: Possible storm force winds along the Downeast coast
Weds night. Seas building to 12 to 16 ft on a southerly swell.
Winds will rapidly diminish and become more
westerly/northwesterly behind frontal passage early Thursday
morning. Gale force winds will remain through Thursday evening.
Seas will also subside to 8 to 10 feet on Thursday on a
northwesterly swell. Winds drop below SCA briefly on Friday,
then increase again to SCA conditions on Friday night ahead of
the next front. Gales return on Saturday, then diminish in the
evening. Sunday evening is the next chance for below SCA
conditions in northwesterly flow. Seas will peak again at 9 to
10 feet on Saturday and subside on Sunday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from this afternoon through late tonight for
MEZ029-030.
MARINE...Storm Watch this evening for ANZ050-051.
Gale Watch from this afternoon through late tonight for ANZ052.
&&
Near Term...Sinko
Short Term...LF
Long Term...LF
Aviation...Sinko/LF
Marine...Sinko/LFHazardous weather outlook, Nov 29, 3:59 PM EST, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 359 PM EST Tue Nov 29 2022 MEZ001>006-010-302100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 359 PM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-302100- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 359 PM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong southerly wind gusts are possible Wednesday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-302100- Coastal Hancock-Coastal Washington- 359 PM EST Tue Nov 29 2022 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-302100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 359 PM EST Tue Nov 29 2022 ...STORM WATCH IN EFFECT WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-302100- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 359 PM EST Tue Nov 29 2022 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:08 AM EST | High Wind Warning | CAR | Hancock, Penobscot, Washington | 21 hr |
| Nov 30, 3:08 AM EST | Wind Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.